To the Editor.—
The following reports will apparently lend weight to the supporters of the dogma that "everything comes in threes." In the past few weeks I have treated three patients for different, yet similar, complications of anticoagulant therapy, all resulting from common habits.
Report of Case.—Case 1.—
A 48-year-old man, 13 days after coronary artery bypass, had a chief complaint of bleeding from his right ear for nine hours. He had cleaned both ears, a regular habit, with a cotton swab that morning. He was taking dicumarol, one tablet daily. Examination showed a small, slowly bleeding laceration of the floor of the auditory canal. The canal was packed with ribbon gauze, which was removed uneventfully next morning.
A 34-year-old woman, taking dicumarol for recent deep venous thrombosis of the leg, had what she called "rectal bleeding" of two hours' duration. She had had intermittent pruritus ani